# SDR IXXA110038O

- Difficulty date: May 4, 2011
- Submitted: May 5, 2011
- Operation: Air carrier
- Aircraft: N71CX
- Make and model: Doug DC-8-62F
- Aircraft serial: 45961
- Aircraft time: 76,917 hours, 19,618 cycles
- System (JASC): 3197 · Instrument System Wiring
- Part: Connector
- Condition: Shorted
- Location: Instrument Panel
- Part time: 76,917 hours, 19,618 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE INCREASING THE INTENSITY OF THE ENGINE INSTRUMENT LIGHTS, THE CREW SMELLED AN ELECTRICAL ODOR COMING FROM THE ENGINE INSTRUMENT LIGHT PANEL. THEY TURNED OFF THE RHEOSTAT TO THE ENGINE INSTRUMENT LIGHTS, THE ODOR WENT AWAY. THEY LANDED WITHOUT FURTHER INCIDENT.  MX INSPECTED THE ENG INSTRUMENT LIGHTS AND FOUND THE NR 1 EGT GAGE BACKGROUND LIGHT CONNECTOR SHORTED OUT.  THEY DISCONNECTED  AND CAPPED WIRES TO CONNECTOR.  OPS CHECK GOOD IAW MM 33-13-0. ACFT WAS RETURNED TO SERVICE.
